Alert archive / Wyoming / River Flood Warnings in 2016

River Flood Warning 2, NWS Riverton, WY

June 8, 2016Fremont County, Wyoming

NWS Riverton, WY issued this river flood warning at Jun 8, 2016, 4:32 PM MDT for Fremont County, Wyoming. It took effect at Jun 9, 2016, 12:00 AM MDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jun 8, 2016, 4:32 PM MDT (22:32 UTC)
In effect from
Jun 9, 2016, 12:00 AM MDT
Expired
Jun 13, 2016, 6:00 PM MDT
In force
5 days
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
Minor

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 10 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wind River near Riverton (RVTW4). The gauge peaked at 8.21 ft at Jun 11, 2016, 6:00 AM MDT.

actionminormoderatemajor681006/0806/0906/1006/1106/1206/1306/1406/15
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06235500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

573 
WGUS45 KRIW 082232
FLWRIW
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Riverton WY
432 PM MDT WED JUN 8 2016

...The National Weather Service in Riverton has issued a flood 
warning for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Increased runoff from snowmelt along with increased 
water releases from Washakie Reservoir will cause the Little Wind River near
Riverton to rise just above the minor flood stage of 8.0 early Thursday
morning

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: by 10 am Thursday morning.

&&

WYC013-092000-
/O.NEW.KRIW.FL.W.0002.160609T0600Z-160609T2000Z/
/RVTW4.1.SM.160609T0600Z.160609T1200Z.160609T1400Z.NO/
432 PM MDT WED JUN 8 2016

The National Weather Service in Riverton has issued a 

* Flood Warning for 
  The Little Wind River near Riverton.
* from late tonight to Thursday afternoon.
* Forecast...Rise above flood stage by midnight tonight and 
  continue to rise and crest near 8.1 feet by early Thursday morning. 
  The river will fall below flood stage by late Thursday morning morning.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
jtfahey
7 follow-up statements
735 
WGUS85 KRIW 091137
FLSRIW
Flood Statement
National Weather Service Riverton WY
537 AM MDT THU JUN 9 2016

..The National Weather Service in Riverton has issued a flood 
warning for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Increased runoff from snowmelt along with increased 
water releases from Washakie Reservoir will cause the Little Wind River near
Riverton to rise just above the minor flood stage of 8.0 later this Thursday
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued by noon Thursday.

&&

WYC013-092000-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160609T2000Z/
/RVTW4.1.SM.160609T1119Z.160609T1200Z.160609T1400Z.NO/
537 AM MDT THU JUN 9 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* At 415 AM the stage was 7.8 feet.  
* The stage will rise to or just above the 8 foot flood
  stage around mid-morning today. 
* The river will crest around 8.1 feet late Thursday morning.
* The river should fall below flood stage early Thursday afternoon
  but remain around 7.9 feet Friday and Saturday.

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4


* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a preivious crest of 8.1 feet
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
934 
WGUS85 KRIW 091536
FLSRIW
Flood Statement
National Weather Service Riverton WY
936 AM MDT THU JUN 9 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River 
at high levels through Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: as needed. 

&&

WYC013-100300-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160610T0300Z/
/RVTW4.1.SM.160609T1633Z.160609T1800Z.160609T2100Z.NO/
936 AM MDT THU JUN 9 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river will rise to the flood stage of 8.0 feet by early 
  Thursday afternoon.
* The river will continue to be at or near flood stage through 
  Saturday morning..

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$

jtfahey
629 
WGUS85 KRIW 100246
FLSRIW
Flood Statement
National Weather Service Riverton WY
846 PM MDT THU JUN 9 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary:Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River 
at high levels through Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: as needed.

&&

WYC013-110000-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160611T0000Z/
/RVTW4.1.SM.160610T0600Z.160610T1200Z.160610T1800Z.NO/
846 PM MDT THU JUN 9 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The stage will rise above the flood stage of 8.0 feet by midnight 
  Thursday night.
* The stage will crest around 8.1 feet early Friday morning.
* The river will continue to be at or near flood stage through 
  Saturday morning.

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet 
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
761 
WGUS85 KRIW 101114
FLSRIW
Flood Statement
National Weather Service Riverton WY
514 AM MDT FRI JUN 10 2016

...The flood warning continues for the folowing rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River 
at high levels through Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: as needed.

&&

WYC013-111114-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160611T1500Z/
/RVTW4.1.SM.160610T0415Z.160610T1200Z.160611T1500Z.NO/
514 AM MDT FRI JUN 10 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river will crest around 8.1 feet Friday Morning.
* The Little Wind River near Riverton is expected to hover
  between 7.8 and 8.1 feet through Saturday morning. Flood
  stage is 8.0 feet.
  
&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet 
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$

21
772 
WGUS85 KRIW 101710
FLSRIW
Flood Statement
National Weather Service Riverton WY
1110 AM MDT FRI JUN 10 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary:  Sharp increases along the Middle and North 
Forks of the Popo Agie River early Friday morning will cause further
noticeable increases in river levels along the Little Wind River by 
early Saturday morning.  Another sharp increase in river levels along 
the Middle and North Forks of the Popo Agie river is again expected early 
Saturday morning. The Little Wind River near Riverton is expected to 
crest to near 8.7 feet by early Sunday morning. The releases out of 
Washakie Reservoir have not changed in the last 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued:  as needed.

&&

WYC013-111710-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T0600Z.160613T1800Z.NO/
1110 AM MDT FRI JUN 10 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river will rise to near 8.4 feet by Saturday morning. 
* The river will continue to rise and crest to near 8.7 feet by Sunday morning. 

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected.
  
* Flood history...This crest compares to a previous crest of 8.9 feet 
  on July 2 2011.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
jtfahey
075 
WGUS85 KRIW 111438
FLSRIW
Flood Statement
National Weather Service Riverton WY
838 AM MDT SAT JUN 11 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: The Little Wind is cresting at this time.
Tributary creeks and streams have begun to recede which will cause the
Little Wind to recede below flood stage by Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: by 10 am Sunday morning.

&&

WYC013-130238-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T1400Z.160613T1800Z.NO/
838 AM MDT SAT JUN 11 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river is cresting at this time.
* The river will fluctuate around the flood stage of 8.0 feet through
  Sunday morning and is expected to fall below flood stage by Sunday afternoon. 

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected.
  
* Flood history...This crest compares to a previous crest of 8.2 feet 
  on Jun 17 1993.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$

jtfahey
531 
WGUS85 KRIW 121201
FLSRIW
Flood Statement
National Weather Service Riverton WY
601 AM MDT SUN JUN 12 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: The Little Wind is at a flat crest Sunday
morning. Tributary creeks and streams have begun to recede which
will cause the Little Wind to recede below flood stage Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: as needed.

&&

WYC013-140000-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T1400Z.160613T1800Z.NO/
601 AM MDT SUN JUN 12 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river is at a flat crest Sunday morning at a stage of 8.1 feet.
* The river is expected to fall below the 8 foot flood stage Sunday
  afternoon. 

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected.
  
* Flood history...This crest compares to a previous crest of 8.1 feet 
  on Jun 19 1971.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$

21

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jun 8, 1:48 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 8, 1:48 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
148 PM MDT WED JUN 8 2016

.SHORT TERM...Tonight THROUGH Saturday

As a weak high pressure ridge moves into western Wyoming tonight
and Thursday...drying will occur. Temperatures will be the
hottest of the year so far. Widely scattered showers and
thunderstorms will develop over the mountains through this
evening...and then again on thursday afternoon with decreased
coverage. The flow aloft is weak and the showers and
thunderstorms will be slow movers. The remaining snow pack will
continue to run off through friday. The combination of snow melt
and locally heavy precipitation over the mountains will keep
rivers and streams at or near bankfull with local flooding. Peaks
from the snow melt and precipitation will generally occur from
midnight to mid morning. Southwest flow will develop Thursday
afternoon and increase through Friday. Drying will limit
convection to mainly the north and west mountains in the
afternoons and evenings. the flow aloft will increase
significantly along with surface winds becoming breezy to windy in
the afternoons and early evenings.

.LONG TERM...Saturday night THROUGH Wednesday

An approaching, deep trough will move over the pacific coast
Saturday evening. Most numerical models have veered away from the
closed low solutions with this upcoming system, instead keeping it a
wave as it moves across the western United States. South-southwest
flow will be present over the area, with sufficient moisture
expected to bring some shower activity across the western mountains
and valleys early Saturday evening. This moisture surge will weaken
quickly, with a return of mostly dry conditions expected by early
Sunday morning. Some isolated to scattered activity may be possible
across the south and the west, but the lack of model consistency is
impacting the level of confidence on this development.

The wave will move somewhat slowly across the Intermountain West,
and models are still having trouble deciding on how the system will
or will not morph as it progresses eastward. Current forecast trends
with the drier solutions, mainly keeping any activity confined to
the mountains, or briefly into the Big Horn Basin with minor
confidence in any track.

The biggest divergence appears by Monday afternoon when the GFS has
moved the feature into the Northern Plains, while the ECMWF and
Canadian keep the trough axis somewhere between the Intermountain
West and the Desert Southwest. Isolated shower coverage remains the
best solution for now for those couple questionable days.
Regardless, it looks to be a cooler, wetter pattern through the
early next week. Models do attempt to show a drier period moving in
by Tuesday morning, and some agreement is there between all model
solutions helping to increase some confidence, albeit briefly.

&&

.AVIATION.../00Z ISSUANCE/

West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Airports

Thunderstorms will remain possible at most terminals through 03z
this evening, with drying expected to move in quickly afterwards.
MVFR to IFR conditions may be possible with storms this evening, as
the potential for heavy rain exists along with small hail and gusty
wind threats. A slight threat for showers activity returns after 12z
Thursday, though most activity looks to stay over the mountains
through the morning. KJAC is the main terminal that might see this
early morning activity. Shower and thunderstorm coverage will then
increase after 18z Thursday, especially over the mountain areas.
VCTS has been included at KJAC and KPNA as these terminals seem most
favorable to see any development. Showers over the mountains will
cause periods of mountain obscuration through much of the TAF period.

East of the Divide...KCPR/KCOD/KRIW/KWRL/KLND Airports

A few showers and thunderstorms will linger though around 03z this
evening. MVFR to IFR conditions may be possible as storms may
contain periods of brief, heavy rain. These showers will linger over
the central and northern mountains through the overnight hours, with
the terminals generally experiencing VFR conditions. A surge of
moisture will impact the northwestern half of the state after 12z
Thursday, and may generate a few showers for the northern terminals,
especially KCOD. Showers and thunderstorms will return to the area
after 18z Thursday, especially over the Absarokas and Wind River
Mountains. Some of this moisture is also anticipated to spread into
the Big Horn Basin, impacting KCOD. KWRL sees a greatly diminished
threat for development, though is not out of the question.
Otherwise, storms over nearby mountains may send some gusty wind
over area terminals through the remainder of the TAF period. Ongoing
showers may result in periods of mountain obscuration.

&&

.FIRE WEATHER...

As a weak high pressure ridge moves into western Wyoming tonight
and Thursday...drying will occur. Temperatures will be the
hottest of the year so far. Widely scattered showers and
thunderstorms will develop over the mountains through this
evening...and then again on thursday afternoon with decreased
coverage. The flow aloft is weak and the showers and
thunderstorms will be slow movers. The remaining snow pack will
continue to run off through friday. The combination of snow melt
and locally heavy precipitation over the mountains will keep
rivers and streams at or near bankfull with local flooding. Peaks
from the snow melt and precipitation will generally occur from
midnight to mid morning. Relative humidity will be decreasing
through friday. Daytime heating will cause mixing heights to rise
sufficiently for very good to excellent smoke dispersal even with
weak winds aloft.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...C.Baker
LONG TERM...Branham
AVIATION...Branham
FIRE WEATHER...C.Baker
Hazardous weather outlook, Jun 8, 6:18 AM MDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
618 AM MDT WED JUN 8 2016

WYZ001>020-022>030-091200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
618 AM MDT WED JUN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM MOUNTAIN TEMPERATURES WILL CONTINUE RAPID SNOWMELT ABOVE
9000 FEET WITH CORRESPONDING RISES IN RIVERS AND STREAMS...ESPECIALLY
ALONG THE EAST SLOPES OF THE WIND RIVER RANGE AND THE WIND RIVER
BASIN. THERE IS ALSO SOME MINOR FLOODING EXPECTED ALONG THE
HENRYS FORK IN THE VICINITY OF MCKINNON AND BURNTFORK AS SNOWMELT
OCCURS IN THE UINTA MOUNTAINS.

ISOLATED TO LOCALLY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER MUCH OF THE AREA. SOME THUNDERSTORMS WILL LIKELY CONTAIN
GUSTY WINDS AND SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS OVER MUCH
OF WESTERN WYOMING.

FRIDAY...ISOLATED MAINLY LATE DAY MOUNTAIN THUNDERSTORMS.

SATURDAY...SCATTERED MOUNTAIN THUNDERSTORMS WITH A FEW STORMS
MOVING ACROSS THE LOWER ELEVATIONS.

SUNDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
ACROSS THE WEST. SOME STORMS MAY BE STRONG TO SEVERE IN THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAIL SIZE, WIND GUSTS OVER 40 MPH, AND ANY RIVER FLOODING. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 2:25 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT WED JUN 8 2016

WYZ017-018-082115-
WIND RIVER BASIN-LANDER FOOTHILLS-
225 PM MDT WED JUN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315
PM MDT...

AT 224 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINKLEMAN DOME...WHICH IS 7 MILES NORTHEAST OF FORT WASHAKIE...MOVING
EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ETHETE...MORTON AND PILOT BUTTE RESERVOIR AROUND 235 PM MDT.
  KINNEAR AROUND 245 PM MDT.
  OCEAN LAKE AROUND 255 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WYOMING INDIAN
ELEMENTARY SCHOOL...WYOMING INDIAN JUNIOR AND SENIOR HIGH SCHOOL...
WYOMING INDIAN MIDDLE SCHOOL AND ARAPAHOE ELEMENTARY SCHOOL.

LAT...LON 4300 10893 4318 10892 4323 10851 4291 10853
TIME...MOT...LOC 2024Z 271DEG 19KT 4309 10883

BAKER
Special weather statement, Jun 8, 4:18 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT WED JUN 8 2016

WYZ028>030-090045-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
418 PM MDT WED JUN 8 2016

THROUGH 6 PM...THUNDERSTORMS WILL MOVE SOUTHEAST BETWEEN FARSON
AND ROCK SPRINGS...IMPACTING ROCK SPRINGS AND INTERSTATE 80
BETWEEN GREEN RIVER AND POINT OF ROCKS BETWEEN 5 PM AND 6 PM. THE
MAIN HAZARDS WITH THESE STORMS WILL BE OUTFLOW WIND GUSTS BETWEEN
30 AND 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL
PEA-SIZED HAIL.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:11 PM MDTSpecial Weather StatementRIWFremont49 min
Jun 7, 7:39 PM MDTSpecial Weather StatementRIWNatrona36 min
Jun 7, 8:48 PM MDTSpecial Weather StatementRIW42 min
Jun 7, 11:12 PM MDTAreal Flood AdvisoryRIWSweetwater12 hr
Jun 8, 6:08 AM MDTAreal Flood AdvisoryRIWSweetwater12 hr
Jun 8, 2:25 PM MDTSpecial Weather StatementRIWFremont50 min

Nearby

River Flood Warnings in Wyoming, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.